Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 29, 2017, 4:26 AM EST. It took effect at Jan 29, 2017, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 4:26 AM EST (09:26 UTC)
- In effect from
- Jan 29, 2017, 4:00 PM EST
- Expired
- Jan 30, 2017, 4:07 PM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
440 WHUS72 KMLB 290926 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 426 AM EST SUN JAN 29 2017 AMZ570-310000- /O.NEW.KMLB.SC.Y.0004.170129T2100Z-170131T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 426 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST MONDAY. * WINDS...BECOMING NORTHWEST 20 TO 25 KNOTS FROM LATE AFTERNOON AND TONIGHT THROUGH MONDAY BEHIND A COLD FRONT, WHICH WILL PASS THROUGH CENTRAL FLORIDA. * WAVES/SEAS...BUILDING TO AROUND 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ572-310000- /O.NEW.KMLB.SC.Y.0004.170130T0000Z-170131T0000Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 426 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY. * WINDS...BECOMING NORTHWEST 20 TO 25 KNOTS FROM THIS EVENING THROUGH MONDAY BEHIND A COLD FRONT, WHICH WILL PASS THROUGH CENTRAL FLORIDA. * WAVES/SEAS...BUILDING TO AROUND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-310000- /O.NEW.KMLB.SC.Y.0004.170130T0300Z-170131T0000Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 426 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY. * WINDS...BECOMING NORTHWEST AROUND 20 KNOTS FROM TONIGHT THROUGH MONDAY BEHIND A COLD FRONT, WHICH WILL PASS THROUGH CENTRAL FLORIDA. * WAVES/SEAS...BUILDING TO AROUND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
667 WHUS72 KMLB 302107 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 407 PM EST MON JAN 30 2017 AMZ570-572-575-302215- /O.CAN.KMLB.SC.Y.0004.000000T0000Z-170131T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 407 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 4:15 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 29, 4:15 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
415 AM EST Sun Jan 29 2017
.DISCUSSION...
...Potential for frost late Monday night/early Tuesday morning...
Today-Tonight...
Evening RAOBs revealed a very dry H100-H70 lyr, topped by a nearly
saturated H70-H50 lyr, along with very strong westerly flow thru
column...PWat values ranging from 0.50"-0.75" over central/north
FL...and 0.75"-1.00" over south FL. Much of the dry air has eroded
in the predawn hrs as widespread rain has pushed acrs the FL
Peninsula this...a product of moderate to strong isentropic lift
thru the 5-15kft lyr. However, sfc obs not reporting vsbys any lower
than 6 miles...suggesting much of the rain is evaporating as it
steadily modifies the dry lyr.
Positive PNA pattern acrs the CONUS with a deep short wave trof
dominating the WX pattern east of the plains states. The trof is
attended by a powerful 140-160KT H30-H20 zonal jet streak over the
Deep South. Meridional jet streak over the Central/Northern Plains
will keep the ascending right rear quad of the jet over the FL
peninsula, while in the mid lvls, an H85-H50 vort band riding tandem
with the zonal jet will work its way acrs the region, providing mid
lvl dynamic support.
Latest RAP analysis reveals NW flow thru the H100-H85 lyr, backing
to W/SW thru the H85-H50 lyr...confirmed by lcl wind profilers. This
will maintain the mid lvl isentropic lift that coupled with a nearly
saturated H100-H50 lyr moisture overhead will maintain
light/moderate stratiform precip thru early aftn. Even as the column
becomes saturated. Fcst PWat values struggle to top the 1.00" mark
over much of central FL before a NW wind surge pushes the moisture
band into south FL.
High coverage/low QPF precip event will cont thru late aftn, ending
from north to south starting early aftn. Cloudy skies and rain
cooled air will keep max temps in the in the M/U50s. NW flow will
maintain cool air advection overnight, allowing mins to drop into
the L/M40s over most of the CWA...U40s along the immediate coast.
Monday-Wednesday...
Amplified trough over the eastern CONUS pushes quickly eastward into
the Atlantic, leaving broadly cyclonic, but progressive mid level
flow in place through mid week. At the surface a reinforcing surface
trough pushes across the peninsula early on Monday, yielding a CAA
pattern as a high pressure ridge rapidly noses overhead.
By late Monday night, the surface high crests right over the top
of the area, with the H85 high center not too far behind, over the
eastern GOMEX. Also around that time, progs show 30-50 percent MRH
at H40-H30, while the upper jetmax is positioned overhead rather
than to the north of ECFL. This doesn't appear to favor significant
CI/CS overhead, pointing more toward south Florida for some possible
(if any) high clouds as U/L divergence is slightly higher there.
This should lead to ideal radiational cooling conditions which could
help temps drop a degree or two below guidance. As such, have shaded
temps down a bit from guidance, and introduced some patchy frost for
areas where min temps (@2M) are forecast reach the upper 30s. Near
ground temps will surely get a couple of degrees cooler which should
allow frost to form in some locations.
Otherwise, cold early week temps will gradually warm to slightly
above normal by Wednesday.
Thursday-Sunday...
A weak mid level trough over Old Mexico and the SW GOMEX is progged
to shear out as it slides east toward south Florida in confluent,
zonal flow. Some differences in how the global models handle a
northern stream short wave trough result in differing solutions on
whether or not a back door frontal boundary reached the area. The
more amplified ECM shows this taking place, while the flatter GFS
solution does not. The primary impact would likely be more cloud
cover with perhaps a small shower chance next weekend, should the
ECM verify. for now, will keep the forecast dry given we're talking
about days 7-8.
Late week temps look to remain above normal, warm but pleasantly so
with full sun and low humidity. Weekend temps dependent upon if and
when the back door front makes it to the area. For now, have run
late week persistence into next weekend.
&&
.AVIATION...Thru 30/12Z.
Sfc winds: Thru 29/14Z...W/NW 5-8KTS. Btwn 29/14Z-29/23Z...NW
7-11KTS. Btwn 29/23Z-30/03Z...W 4-7KTS.
Vsbys/WX/Cigs: Thru 29/18Z...CIGS btwn FL060-080 with wdsprd -RA...
areas MVFR CIGS/VSBYS in RA/BR. Btwn 29/18-29/21Z...CIGS btwn FL040-
060...S of KISM-KTIX areas MVFR CIGS/VSBYS in RA/BR. Btwn 29/21Z-
29/24Z...CIGS btwn FL060-080...S of KOBE-KFPR chc MVFR CIGS/VSBYS
in -RA. Aft 30/00Z...CIGS AOA FL120.
&&
.MARINE...
Today-Tonight...Marginal to poor boating conds today as a broad trof
over the ern seaboard interacts with a weak ridge axis over the FL
Straits. Gentle to moderate W/NW breeze thru sunset...bcmg a
moderate to fresh breeze offshore by midnight. Seas 2-4FT nearshore
and 4-6FT offshore...building to 7FT in the Gulf Stream north of
Sebastian Inlet aft midnight. The offshore wind component will
generate short pd wind waves that will result in choppy to rough
conditions. Light rain areawide...ending from N to S this aftn thru
early evng.
Monday-Thursday...SCA conditions will lingering through sunset
Monday with 20KT winds/7FT seas over the 20-60NM legs subsiding
thereafter, as a high pressure ridge builds into Florida. In fact,
boating/beach conditions will become increasingly favorable from
Tuesday onward, and especially into late week as the surface ridge
stays put overhead. Wave models show wind chop becoming minimal with
no swell of consequence.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 44 60 39 / 60 10 0 0
MCO 58 44 63 42 / 60 10 0 0
MLB 59 44 62 41 / 70 10 0 0
VRB 57 45 64 41 / 70 10 0 0
LEE 59 43 62 41 / 60 10 0 0
SFB 58 43 62 40 / 60 10 0 0
ORL 58 44 62 43 / 60 10 0 0
FPR 57 45 65 40 / 70 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 PM this evening to 7 PM EST Monday
for Sebastian Inlet to Jupiter Inlet 20-60 nm.
Small Craft Advisory from 7 PM this evening to 7 PM EST Monday
for Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 4 PM this afternoon to 7 PM EST Monday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm.
&&
SHORT TERM/AVIATION...Bragaw
LONG TERM/IMPACT WX...CristaldiHazardous weather outlook, Jan 28, 5:45 PM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 PM EST SAT JAN 28 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290900- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 545 PM EST SAT JAN 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... MARGINAL TO POOR BOATING CONDITIONS PERSIST TONIGHT. A GENTLE TO MODERATE NORTHWEST BREEZE WILL PRODUCE CHOPPY SHORT PERIOD WIND WAVES OVER THE ATLANTIC. SEAS OF 4 AND 6 FEET CAN BE EXPECTED OVER THE OFFSHORE WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION, ESPECIALLY IF VENTURING MORE THAN 20 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CURRENT BOUT OF COOL WEATHER IS EXPECTED TO PEAK TUESDAY MORNING, WHEN OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE 30S OVER RURAL INLAND AREAS. FROST WILL ALSO BE A CONCERN, ESPECIALLY NORTH OF THE I-4 CORRIDOR...AND WEST OF INTERSTATE 95 BETWEEN CAPE CANAVERAL AND LAKE OKEECHOBEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BRAGAW/GLITTO
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.